My mom was diagnosed with ovarian cancer almost a year ago July 2010, she had 6 chemo treatments followed by a hysterectomy then 2 more chemo treatments. She also has Rheumatory Arthirits. Her cancer levels started out last year at 1200 then when she started chemo they continued to drop until her CA 125 was less than 20. She had a follow-up appointment about 3 weeks ago with the oncologist and her CA125 level was 361 which really scared me however her doctor told her not to worry because the arthritis was probably causing the spike and just to wait a few months and they would re-test the CA125 and do a CT scan. About a week after her doctor's appt she lost her appetite, became very weak and lothargic. I was very worried so made her another appointment with the oncologist and when he tested her CA125 it is now 885 (it spiked this much in 3 weeks) and she is very sick. They moved up for CT scan for this week and we will know more then. I am extremely worried due to the weakness and loss of appetite and I'm afraid her doctor is not concerned enough about her CA125 levels enough because of the arthritis. Does anyone know if RA or Rheumatory Arthritis can effect the CA 125 this much? I'm very scared and worried for my mom.
CA125 will become elevated if there are other illnesses going on in the body and RA may be the culprit. But I've never known anyone to get so sick from RA - losing appetite, weak and lethargic. There could be something else going on and should be checked thoroughly. Let's hope it's not the cancer coming back. If her doctor continues to be so lax in his attitude, you may consider getting another opinion.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.